Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking azifast 250 mg for acne treatment and found pregnancy. Side effects on baby?

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
I want to consult a gynaecologist.

I'm six weeks Pregnant and couldn't detected earlier that I was pregnant and was taking Azifast (Azithromycin) 250 mg Pills for Acne Treatment for last 20 days.

Please tell me is there is any side effect on Baby.

Thanks and Regards
Posted Fri, 14 Dec 2012 in Pregnancy
 
 
Answered by Dr. Das Arindam 25 minutes later
Hello,
Thank you for posting a query.

Firstly, Azithromycin is an antibiotic. It is a category B drug. That means either there is no controlled study about the side effects among the pregnant women, or animal reproduction study has shown that it has a side effect which is not confirmed in the controlled study in pregnant women in first trimester.

So, as such there is no proved side effect of azithromycin on the fetus in first trimester of pregnancy.

But try to avoid this drug in future during pregnancy.

Hope this information suffices. Let me know, if you have any more question.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Taking azifast 250 mg for acne treatment and found pregnancy. Side effects on baby? 3 minutes later
Thanks for your reply doctor.

Just wanted to know does this Drug has any side affect on the development of the Brain or other organs of Baby??

Waiting for your reply

Thanks
 
 
Answered by Dr. Das Arindam 29 minutes later
Hello,
Thank you for writing back.

I have already told you that there is no specific study conducted on pregnant women for the side effects of this drug.

So, there is no proved side effect of this drug on the development of the Brain or other organs of baby.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor